Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 431, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 21, 2020, 7:03 AM CDT for Comanche County, Oklahoma. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 21, 2020, 7:03 AM CDT (12:03 UTC)
- Expired
- Jun 21, 2020, 7:45 AM CDT
- In force
- 42 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Comanche County, OK
The radar
The Altus AFB radar (KFDR), 57 km from the middle of the area, began a volume at 12:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 0.1 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 29 J/kg
- Mixed-layer CIN
- -377 J/kg
- Mixed-layer LCL
- 1649 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -93 m²/s²
- 0-3 km storm-relative helicity
- -80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 4:51 AM CDT, 2 hours 12 minutes earlier.
Area forecast discussion, Jun 21, 4:51 AM CDT, 2 hours 12 minutes before
Area Forecast Discussion National Weather Service Norman OK 451 AM CDT Sun Jun 21 2020 ...New AVIATION... .SHORT TERM... (Today and tonight) Issued at 434 AM CDT Sun Jun 21 2020 Scattered storms this morning will persist and slowly move east across southern Oklahoma this morning and be capable of producing widely scattered severe storms and locally heavy rainfall. Storms in northwest Oklahoma may also persist for a while this morning, but these storms are expected to weaken more quickly. Although there is some potential for severe weather this morning, the main risk will be late this afternoon and this evening as storms develop and move into northern Oklahoma and spread south and southeast. Atmospheric parameters will be in place to support severe thunderstorms late this afternoon and this evening. Low- level shear improves as low-level jet develops with 1 km shear increasing to 30 to 40 knots by 03Z. The day one outlook by the SPC covers the potential evolution well. && .LONG TERM... (Monday through Saturday) Issued at 313 AM CDT Sun Jun 21 2020 An area of showers and thunderstorms is expected to be ongoing across portions of the area Monday morning. Showers and storms will remain possible Monday afternoon but chances will increase again Monday night into Tuesday morning. Some strong to severe storms will also be possible. NW flow aloft will continue to affect the area through at least the middle part of the week. Showers and storms will be possible during this time although where, when, if will be somewhat dependent on the previous day/night's convection and the affects on the region. However, in general, storms are expected to develop in the High Plains due to upslope flow and at least approach and possibly move into portions of the fa during the evening/overnight period. Additional storms could develop in the fa during the afternoon/early evening hours near any boundaries over the fa. Late in the week, models begin to shift the upper weather pattern with a trough moving across the central U.S. which will continue to bring a chance for showers/storms to portions of the fa. With the NW flow, clouds, and rain, temperatures are still expected to remain around or below average for this time of year into next weekend. && .AVIATION... (12Z TAFS) Issued at 448 AM CDT Sun Jun 21 2020 Showers/storms will affect some TAF sites this morning. Additional storms are expected to develop later this afternoon and move across parts of the area this evening and overnight. Some of the storms could produce strong and variable winds. MVFR/VFR ceilings are expected. Winds will shift with any outflow boundaries. Otherwise, winds will generally be from the S and SE this TAF period. TAFs will be adjusted to current trends before being sent. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 91 70 88 69 / 30 60 20 80 Hobart OK 95 72 94 67 / 10 30 10 70 Wichita Falls TX 95 74 95 71 / 30 20 10 50 Gage OK 94 66 90 64 / 30 30 10 70 Ponca City OK 92 69 88 66 / 10 70 30 60 Durant OK 89 72 91 70 / 60 40 30 60 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...26 LONG TERM....25 AVIATION...25
Hazardous weather outlook, Jun 21, 3:56 AM CDT, 3 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 356 AM CDT Sun Jun 21 2020 OKZ004>048-050>052-TXZ083>090-220900- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 356 AM CDT Sun Jun 21 2020 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... .Thunderstorms... Severe storms are possible across the area with an Enhanced risk across portions of northern and central Oklahoma. Location... The Enhanced risk is generally the area north of I-40. A Slight risk is the area north of a line from Altus and Duncan, to Sulphur and Coalgate Oklahoma. Timing... Some severe storms will be possible through 10 AM, mainly across portions of southern Oklahoma and north Texas. Another round of severe storms will be possible across the area late this afternoon into tonight. Impacts... Up to ping pong ball size hail and wind gusts to 65 mph possible during the morning hours. Later today, up to baseball size hail and wind gusts to 70 mph will be the main concerns. There is also a low chance for a tornado, mainly across portions of northwest Oklahoma. Locally heavy rain will also be a concern. Discussion... Elevated thunderstorms will continue to develop and move across portions of the area this morning. Some of these storms could be strong to severe. Storms are expected to decrease late this morning and early afternoon. Additional storms are expected to develop late this afternoon and early evening, initially affecting portions of northern Oklahoma. The storms will then likely develop into one or more lines that continue to move across the area this evening and overnight. Severe storms will be possible with large hail and strong wind gusts the main concerns initially. Damaging winds are then expected to become even more of a concern this evening with the transition to one or more lines of storms. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... Storm spotter groups and emergency management personnel across the area should prepare for severe weather operations late this afternoon and tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday... .Thunderstorms... Storms will be possible during the day Monday but higher chances will be Monday evening and night. Strong to severe storms will be possible once again with a Slight risk across much of the area. Large hail and damaging winds will be the main concerns. Locally heavy rain will also be possible. Showers and thunderstorms will remain possible across at least portions of the area through the rest of the week. Some strong to severe storms could be possible. However, what occurs on one day could be somewhat dependent on what occurred the previous day and night and the impact on the airmass. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Jun 21, 6:28 AM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
628 AM CDT Sun Jun 21 2020
OKZ038-044-211200-
Cotton OK-Comanche OK-
628 AM CDT Sun Jun 21 2020
...SIGNIFICANT WEATHER ADVISORY FOR northwestern Cotton and
southwestern Comanche Counties Until 700 AM CDT...
AT 624 AM CDT, a strong thunderstorm was located near Faxon, moving
southeast at 15 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 40 MPH...
LAT...LON 3440 9866 3451 9866 3451 9869 3461 9858
3445 9831 3426 9854
TIME...MOT...LOC 1124Z 314DEG 11KT 3450 9860
..speg.Special weather statement, Jun 21, 6:29 AM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 629 AM CDT Sun Jun 21 2020 OKZ035-037-038-211200- Kiowa OK-Tillman OK-Comanche OK- 629 AM CDT Sun Jun 21 2020 ...SIGNIFICANT WEATHER ADVISORY FOR south central Kiowa... northeastern Tillman and west central Comanche Counties Until 700 AM CDT... AT 628 AM CDT, a strong thunderstorm was located 5 miles east of Mountain Park, moving southeast at 15 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 40 MPH... LAT...LON 3469 9895 3479 9884 3465 9854 3445 9876 TIME...MOT...LOC 1128Z 312DEG 14KT 3470 9885 ..speg.
Special weather statement, Jun 21, 6:30 AM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
630 AM CDT Sun Jun 21 2020
OKZ024-027-211200-
Grady OK-Canadian OK-
630 AM CDT Sun Jun 21 2020
...SIGNIFICANT WEATHER ADVISORY FOR northeastern Grady and
southeastern Canadian Counties Until 700 AM CDT...
AT 628 AM CDT, a strong thunderstorm was located 4 miles southeast of
El Reno, moving southeast at 30 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 40 MPH...
LAT...LON 3542 9767 3521 9767 3515 9773 3546 9804
3559 9789
TIME...MOT...LOC 1128Z 314DEG 27KT 3548 9790
..speg.Special weather statement, Jun 21, 6:31 AM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 631 AM CDT Sun Jun 21 2020 OKZ047-051-211200- Johnston OK-Marshall OK- 631 AM CDT Sun Jun 21 2020 ...SIGNIFICANT WEATHER ADVISORY FOR southeastern Johnston and north central Marshall Counties Until 700 AM CDT... AT 628 AM CDT, a strong thunderstorm was located near Ravia, moving east at 15 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 40 MPH... LAT...LON 3413 9645 3415 9681 3434 9681 3440 9646 TIME...MOT...LOC 1128Z 268DEG 15KT 3426 9673 ..speg.
Local storm report, Jun 21, 6:50 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
650 AM CDT SUN JUN 21 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM HAIL 5 NW PIEDMONT 35.69N 97.81W
06/21/2020 E1.00 INCH CANADIAN OK PUBLIC
&&
JPIKESpecial weather statement, Jun 21, 6:56 AM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
656 AM CDT Sun Jun 21 2020
OKZ025-028-029-211230-
Oklahoma OK-Cleveland OK-McClain OK-
656 AM CDT Sun Jun 21 2020
...SIGNIFICANT WEATHER ADVISORY FOR southwestern Oklahoma...northern
Cleveland and northwestern McClain Counties Until 730 AM CDT...
AT 651 AM CDT, a strong thunderstorm was located over southwestern
Oklahoma City near Will Rogers World Airport, moving southeast at 30
MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 40 MPH...
LAT...LON 3522 9718 3504 9743 3534 9767 3537 9767
3549 9753
TIME...MOT...LOC 1151Z 319DEG 27KT 3538 9756
..speg.The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 1:07 AM CDT | Special Weather Statement | OUN | Jefferson | 23 min |
| Jun 21, 1:17 AM CDT | Special Weather Statement | OUN | Cotton | 28 min |
| Jun 21, 1:35 AM CDT | Severe Thunderstorm Warning | OUN | Cotton, Jefferson, Stephens | 40 min |
| Jun 21, 1:44 AM CDT | Special Weather Statement | OUN | Tillman | 31 min |
| Jun 21, 1:46 AM CDT | Special Weather Statement | OUN | Harper | 29 min |
| Jun 21, 2:00 AM CDT | Special Weather Statement | OUN | Alfalfa, Grant | 30 min |
| Jun 21, 2:03 AM CDT | Special Weather Statement | OUN | Jefferson | 27 min |
| Jun 21, 2:14 AM CDT | Special Weather Statement | OUN | Harper | 31 min |
| Jun 21, 2:25 AM CDT | Special Weather Statement | OUN | Jefferson | 35 min |
| Jun 21, 2:26 AM CDT | Special Weather Statement | OUN | Cotton | 34 min |
| Jun 21, 2:39 AM CDT | Special Weather Statement | OUN | Jefferson | 36 min |
| Jun 21, 2:50 AM CDT | Severe Thunderstorm Warning | OUN | Jefferson | 40 min |
| Jun 21, 3:09 AM CDT | Special Weather Statement | OUN | Caddo | 36 min |
| Jun 21, 3:17 AM CDT | Special Weather Statement | OUN | Woodward | 28 min |
| Jun 21, 3:21 AM CDT | Severe Thunderstorm Warning | OUN | Caddo | 39 min |
| Jun 21, 3:24 AM CDT | Severe Thunderstorm Warning | OUN | Jefferson | 51 min |
| Jun 21, 3:59 AM CDT | Severe Thunderstorm Warning | OUN | Caddo | 46 min |
| Jun 21, 4:02 AM CDT | Areal Flood Advisory | OUN | Caddo | 118 min |
| Jun 21, 4:14 AM CDT | Severe Thunderstorm Warning | OUN | Garvin, Grady, McClain, Stephens | 46 min |
| Jun 21, 4:15 AM CDT | Special Weather Statement | OUN | Caddo | 30 min |
| Jun 21, 4:18 AM CDT | Special Weather Statement | OUN | Dewey | 27 min |
| Jun 21, 4:24 AM CDT | Areal Flood Advisory | OUN | Jefferson | 2 hr |
| Jun 21, 4:37 AM CDT | Severe Thunderstorm Warning | OUN | Jefferson | 38 min |
| Jun 21, 4:47 AM CDT | Special Weather Statement | OUN | Stephens | 28 min |
| Jun 21, 4:53 AM CDT | Flash Flood Warning | OUN | Jefferson | 3 hr |
| Jun 21, 4:55 AM CDT | Severe Thunderstorm Warning | OUN | Jefferson, Stephens | 50 min |
| Jun 21, 4:57 AM CDT | Severe Thunderstorm Warning | OUN | Grady | 48 min |
| Jun 21, 4:59 AM CDT | Special Weather Statement | OUN | Caddo | 31 min |
| Jun 21, 5:28 AM CDT | Special Weather Statement | OUN | Marshall | 32 min |
| Jun 21, 5:30 AM CDT | Special Weather Statement | OUN | Kingfisher | 30 min |
| Jun 21, 5:39 AM CDT | Flash Flood Warning | OUN | Grady | 3 hr |
| Jun 21, 6:01 AM CDT | Special Weather Statement | OUN | Oklahoma | 29 min |
| Jun 21, 6:05 AM CDT | Special Weather Statement | OUN | Johnston, Marshall | 25 min |
| Jun 21, 6:14 AM CDT | Severe Thunderstorm Warning | OUN | Canadian, Logan, Oklahoma | 46 min |
| Jun 21, 6:16 AM CDT | Special Weather Statement | OUN | Cotton | 29 min |
| Jun 21, 6:28 AM CDT | Special Weather Statement | OUN | Cotton | 32 min |
| Jun 21, 6:29 AM CDT | Special Weather Statement | OUN | Comanche | 31 min |
| Jun 21, 6:30 AM CDT | Special Weather Statement | OUN | Canadian | 30 min |
| Jun 21, 6:31 AM CDT | Special Weather Statement | OUN | Johnston | 29 min |
| Jun 21, 6:56 AM CDT | Special Weather Statement | OUN | Cleveland | 34 min |
| Jun 21, 6:58 AM CDT | Severe Thunderstorm Warning | OUN | Cotton, Tillman | 47 min |
| Jun 21, 7:12 AM CDT | Flash Flood Warning | OUN | Comanche, Cotton | 5 hr |
| Jun 21, 7:15 AM CDT | Areal Flood Advisory | OUN | Carter, Johnston, Marshall | 3 hr |
| Jun 21, 7:17 AM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Tillman | 28 min |
| Jun 21, 7:20 AM CDT | Special Weather Statement | OUN | Garvin | 25 min |
| Jun 21, 7:23 AM CDT | Severe Thunderstorm Warning | OUN | Cotton, Tillman | 39 min |
| Jun 21, 7:26 AM CDT | Severe Thunderstorm Warning | OUN | Garvin | 26 min |
| Jun 21, 7:38 AM CDT | Special Weather Statement | OUN | Pottawatomie | 37 min |
| Jun 21, 7:46 AM CDT | Special Weather Statement | OUN | Caddo | 29 min |
| Jun 21, 7:57 AM CDT | Severe Thunderstorm Warning | OUN | Garvin, McClain, Pontotoc, Pottawatomie | 33 min |
| Jun 21, 8:13 AM CDT | Severe Thunderstorm Warning | OUN | Tillman | 47 min |
| Jun 21, 8:16 AM CDT | Areal Flood Advisory | OUN | Caddo, Comanche, Kiowa | 3 hr |
| Jun 21, 8:18 AM CDT | Special Weather Statement | OUN | Comanche | 27 min |
| Jun 21, 8:35 AM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Kiowa | 25 min |
| Jun 21, 9:38 AM CDT | River Flood Warning | OUN | Cotton | 47 hr |
| Jun 21, 9:59 AM CDT | Special Weather Statement | OUN | Caddo | 31 min |
| Jun 21, 6:54 PM CDT | Special Weather Statement | OUN | Harper | 51 min |
| Jun 20, 11:53 PM CDT | Special Weather Statement | OUN | Hardeman | 37 min |
| Jun 21, 5:27 AM CDT | Special Weather Statement | OUN | Clay | 33 min |
| Jun 21, 5:55 AM CDT | Areal Flood Advisory | OUN | Clay | 2 hr |
| Jun 21, 6:45 AM CDT | Flash Flood Warning | OUN | Clay | 3 hr |
| Jun 21, 7:06 AM CDT | Special Weather Statement | OUN | Clay | 24 min |
| Jun 21, 7:54 AM CDT | Special Weather Statement | OUN | Wichita | 36 min |
| Jun 21, 8:08 AM CDT | Areal Flood Advisory | OUN | Clay | 3 hr |
| Jun 21, 8:28 AM CDT | Flash Flood Warning | OUN | Clay | 3 hr |
| Jun 21, 8:32 AM CDT | Areal Flood Advisory | OUN | Wichita | 3 hr |
| Jun 21, 8:46 AM CDT | Flash Flood Warning | OUN | Wichita | 3 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.